Format

Send to

Choose Destination
See comment in PubMed Commons below
Eur J Ophthalmol. 2006 Jul-Aug;16(4):651-3.

Progressive severe visual loss after long-term withdrawal from thioridazine treatment.

Author information

1
Oculoplastic and Orbit Division, King Khaled Eye Specialist Hospital, PO Box 7191, Riyadh 11462, Kingdom of Saudi Arabia. orbitdr@hotmail.com

Abstract

PURPOSE:

To report advanced thioridazine-induced retinopathy in a 50-year-old woman with evidence of progressive severe loss of vision over 30 years after withdrawal from thioridazine treatment.

METHODS:

The ocular fundus examination revealed areas of retinal pigment epithelium (RPE) clumping as well as generalized atrophy of the RPE and choroid. The patient experienced visual loss to the level of no light perception in both eyes despite the fact that the funduscopic appearances of her optic nerves and retinal vasculature remained relatively normal.

CONCLUSIONS:

This case demonstrates that severe progressive visual loss can occur several years after the cessation of chronic thioridazine treatment.

PMID:
16952115
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Loading ...
    Support Center